ArticleCase reports in medicine2011
Prolonged Refractory Hypotension following Combined Amlodipine and Losartan Ingestion Responsive to Metaraminol.
Article in Case reports in medicine, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 1 synthesis or guideline pooled it, 12 citations in OpenAlex.
- Treatment for calcium channel blocker poisoning: a systematic review.Clinical toxicology (Philadelphia, Pa.) · 2014Pooled it
- Fifty-Four Tablets Too Many: A Case Report of Amlodipine and Losartan Overdose.Clinical case reports · 2025Article
- Vasoplegic Shock Treated with Methylene Blue Complicated by Severe Serotonin Syndrome.Journal of medical toxicology : official journal of the American College of Medical Toxicology · 2018Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 4 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction. Overdose with the calcium channel blocker amlodipine can cause profound hypotension that may be exacerbated by the concurrent ingestion of an angiotensin II receptor antagonist. Best management of such overdoses is uncertain although the use of hyperinsulinaemia-euglycaemia (HIE) has been recommended. Case report. We report a case of mixed amlodipine and losartan overdose in a 50-year-old lady. Severe hypotension was resistant to conventional vasopressors and high-dose insulin/euglycaemia, but did respond to a metaraminol infusion. Conclusion. A trial of metaraminol early in severe cases of calcium channel blocker and angiotensin II receptor antagonist toxicity may be of benefit, especially when conventional ionotropic treatment measures are failing.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.